Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 21, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Jun 7, 2007, 3:30 AM MDT for 11 counties in South Dakota. It took effect at Jun 7, 2007, 6:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 3:30 AM MDT (09:30 UTC)
- In effect from
- Jun 7, 2007, 6:00 AM MDT
- Expired
- Jun 7, 2007, 7:59 PM MDT
- In force
- 14 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Jackson County, SD, Mellette County, SD, Oglala Lakota County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 89 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 9.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -142 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KUNR 070930 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 330 AM MDT THU JUN 7 2007 .A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA TODAY...PRODUCING VERY STRONG NORTHWEST WINDS FROM THIS MORNING THROUGH EARLY EVENING. SDZ001-012-013-025-026-031-072-073-WYZ071-080300- /O.NEW.KUNR.HW.W.0011.070607T1200Z-070608T0300Z/ HARDING-BUTTE-NORTHERN MEADE CO PLAINS-NORTHERN FOOT HILLS- RAPID CITY-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...BELLE FOURCHE...FAITH... SPEARFISH...RAPID CITY...WALL...STURGIS...UNION CENTER...COLONY 330 AM MDT THU JUN 7 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PRODUCE VERY STRONG NORTHWEST WINDS TODAY. FROM NORTHWEST SOUTH DAKOTA THROUGH THE RAPID CITY AREA...NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS TO AROUND 50 MPH THIS MORNING. WINDS ARE EXPECTED TO SUBSIDE BY EARLY EVENING. A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. $$ SDZ002-014-027-030-032-041>044-046-047-049-074-080300- /O.NEW.KUNR.WI.Y.0021.070607T1200Z-070608T0300Z/ PERKINS-ZIEBACH-SOUTHERN FOOT HILLS-CUSTER CO PLAINS-HAAKON- FALL RIVER-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...LEMMON...BISON...DUPREE...HOT SPRINGS... FOLSOM...PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA... MARTIN...WHITE RIVER...MISSION...WINNER...HERMOSA 330 AM MDT THU JUN 7 2007 /430 AM CDT THU JUN 7 2007/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WN...MENNO... TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR 419 AM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... .TODAY...BECOMING VERY WINDY. MOSTLY SUNNY THROUGH MID AFTERNOON THEN BECOMING MOSTLY CLOUDY. SLIGHT CHANCE OF LIGHT SHOWERS IN THE EARLY AFTERNOON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN THE LATE AFTERNOON. HIGHS IN THE UPPER 70S. SOUTH WINDS INCREASING TO 15 TO 20 MPH THIS MORNING...THEN BECOMING WEST AND INCREASING TO WEST 25 TO 35 MPH IN THE LATE MORNING AND AFTERNOON. CHANCE OF RAIN 50 PERCENT. .TONIGHT...WINDY. MOSTLY CLOUDY WITH A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IN THE EVENING...THEN DECREASING CLOUDS. LOWS IN THE MID 40S. NORTHWEST WINDS 25 TO 40 MPH EARLY...BECOMING WEST 10 TO 15 MPH AFTER MIDNIGHT. CHANCE OF RAIN 30 PERCENT. .FRIDAY...SUNNY. HIGHS IN THE MID 70S. WEST WINDS 10 TO 15 MPH. .FRIDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. SOUTH WINDS 5 TO 10 MPH. .SATURDAY...MOSTLY SUNNY. HIGHS IN THE LOWER 80S. SOUTH WINDS 10 TO 20 MPH. .SATURDAY NIGHT...MOSTLY CLOUDY. SLIGHT CHANCE OF THUNDERSTORMS IN THE EVENING...THEN CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. LOWS IN THE LOWER 60S. CHANCE OF RAIN 30 PERCENT. .SUNDAY...PARTLY SUNNY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS. HIGHS IN THE MID 80S. .SUNDAY NIGHT THROUGH TUESDAY NIGHT...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF THUNDERSTORMS. LOWS IN THE MID 60S. HIGHS IN THE MID 80S. .WEDNESDAY...PARTLY SUNNY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS. HIGHS IN THE MID 80S. $$ SDZ068>070-072145- BON HOMME-YANKTON-CLAY- INCLUDING THE CITIES OF...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION 419 AM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... .TODAY...VERY WINDY. MOSTLY SUNNY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN THE LATE AFTERNOON. HIGHS AROUND 80. SOUTHWEST WINDS INCREASING TO 15 TO 30 MPH THIS MORNING...BECOMING WEST AND INCREASING TO 25 TO 40 MPH IN THE AFTERNOON. CHANCE OF RAIN 40 PERCENT. .TONIGHT...WINDY. MOSTLY CLOUDY WITH A 20 PERCENT CHANCE OF LIGHT SHOWERS IN THE EVENING...THEN DECREASING CLOUDS. LOWS IN THE UPPER 40S. NORTHWEST WINDS 25 TO 40 MPH EARLY...BECOMING WEST 10 TO 15 MPH AFTER MIDNIGHT. .FRIDAY...SUNNY. HIGHS IN THE MID 70S. WEST WINDS 10 TO 15 MPH. .FRIDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. SOUTH WINDS 5 TO 10 MPH. .SATURDAY...MOSTLY SUNNY. HIGHS IN THE LOWER 80S. SOUTH WINDS 10 TO 20 MPH. .SATURDAY NIGHT THROUGH TUESDAY NIGHT...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF THUNDERSTORMS. LOWS IN THE LOWER 60S. HIGHS IN THE MID 80S. .WEDNESDAY...PARTLY SUNNY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS. HIGHS IN THE UPPER 80S. $$ SDZ039-040-054-055-072145- KINGSBURY-BROOKINGS-MINER-LAKE- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...HOWARD...MADISON 419 AM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... .TODAY...WINDY. MOSTLY SUNNY IN THE MORNING. THEN A SLIGHT CHANCE OF LIGHT SHOWERS...ISOLATED THUNDERSTORMS IN THE EARLY AFTERNOON. MOSTLY CLOUDY WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN THE LATE AFTERNOON. HIGHS IN THE MID 70S. SOUTH WINDS 15 TO 30 MPH THIS MORNING...BECOMING WEST THROUGH THE AFTERNOON AND INCREASING TO 25 TO 35 MPH LATE. CHANCE OF RAIN 50 PERCENT. .TONIGHT...WINDY. MOSTLY CLOUDY WITH A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IN THE EVENING...THEN DECREASING CLOUDS. LOWS IN THE MID 40S. NORTHWEST WINDS 25 TO 40 MPH EARLY...BECOMING WEST 10 TO 15 MPH AFTER MIDNIGHT. CHANCE OF RAIN 30 PERCENT. .FRIDAY...SUNNY. HIGHS IN THE LOWER 70S. WEST WINDS 10 TO 20 MPH. .FRIDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. SOUTH WINDS 5 TO 10 MPH. .SATURDAY...MOSTLY SUNNY. HIGHS AROUND 80. SOUTH WINDS 10 TO 20 MPH. .SATURDAY NIGHT...MOSTLY CLOUDY. SLIGHT CHANCE OF THUNDERSTORMS IN THE EVENING...THEN CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. LOWS IN THE UPPER 50S. CHANCE OF RAIN 30 PERCENT. .SUNDAY...PARTLY SUNNY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS. HIGHS IN THE LOWER 80S. .SUNDAY NIGHT AND MONDAY...MOSTLY CLOUDY. A 30 PERCENT CHANCE OF THUNDERSTORMS. LOWS IN THE LOWER 60S. HIGHS IN THE LOWER 80S. .MONDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF THUNDERSTORMS. LOWS IN THE LOWER 60S. .TUESDAY AND TUESDAY NIGHT...MOSTLY CLOUDY. A 30 PERCENT CHANCE OF THUNDERSTORMS. HIGHS IN THE LOWER 80S. LOWS IN THE LOWER 60S. .WEDNESDAY...PARTLY SUNNY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS. HIGHS IN THE LOWER 80S. $$ MNZ071-072-097-SDZ056-072145- LINCOLN-LYON-PIPESTONE-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...PIPESTONE...FLANDREAU 419 AM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... .TODAY...VERY WINDY AND BECOMING MOSTLY SUNNY. THEN INCREASING CLOUDS AGAIN BY MID AFTERNOON. CHANCE OF THUNDERSTORMS IN THE VERY EARLY MORNING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN THE LATE AFTERNOON. HIGHS IN THE UPPER 70S. SOUTHWEST WINDS 15 TO 25 MPH...INCREASING TO 25 TO 35 MPH IN THE LATE MORNING AND AFTERNOON. CHANCE OF RAIN 50 PERCENT. .TONIGHT...WINDY. MOSTLY CLOUDY WITH A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IN THE EVENING...THEN PARTLY CLOUDY AFTER MIDNIGHT. LOWS IN THE UPPER 40S. NORTHWEST WINDS 25 TO 40 MPH... DECREASING TO 15 TO 20 MPH AFTER MIDNIGHT. CHANCE OF RAIN 30 PERCENT. .FRIDAY...SUNNY. HIGHS IN THE LOWER 70S. WEST WINDS 10 TO 20 MPH. .FRIDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. SOUTHWEST WINDS 5 TO 10 MPH. .SATURDAY...MOSTLY SUNNY. HIGHS AROUND 80. SOUTHWEST WINDS 15 TO 20 MPH. .SATURDAY NIGHT...MOSTLY CLOUDY. CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. LOWS IN THE UPPER 50S. CHANCE OF RAIN 30 PERCENT. .SUNDAY...PARTLY SUNNY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS. HIGHS IN THE LOWER 80S. .SUNDAY NIGHT AND MONDAY...MOSTLY CLOUDY. A 30 PERCENT CHANCE OF THUNDERSTORMS. LOWS AROUND 60. HIGHS IN THE LOWER 80S. .MONDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF THUNDERSTORMS. LOWS IN THE LOWER 60S. .TUESDAY THROUGH WEDNESDAY...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF THUNDERSTORMS. HIGHS IN THE LOWER 80S. LOWS IN THE LOWER 60S. $$ MNZ080-081-089-090-072145- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD 419 AM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... .TODAY...VERY WINDY. PARTLY SUNNY. CHANCE OF THUNDERSTORMS IN THE VERY EARLY MORNING. SLIGHT CHANCE OF LIGHT SHOWERS IN THE LATE AFTERNOON. HIGHS IN THE LOWER 80S. SOUTH WINDS INCREASING 15 TO 30 MPH THIS MORNING...THEN SOUTHWEST 25 TO 40 MPH IN THE AFTERNOON. CHANCE OF RAIN 20 PERCENT LATE THIS AFTERNOON. .TONIGHT...WINDY. MOSTLY CLOUDY. CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IN THE EVENING. LOWS IN THE UPPER 40S. WEST WINDS 25 TO 40 MPH...BECOMING NORTHWEST 15 TO 20 MPH AFTER MIDNIGHT. CHANCE OF RAIN 30 PERCENT. .FRIDAY...SUNNY. HIGHS IN THE LOWER 70S. WEST WINDS 10 TO 20 MPH. .FRIDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. SOUTHWEST WINDS 5 TO 10 MPH. .SATURDAY...MOSTLY SUNNY. HIGHS AROUND 80. SOUTHWEST WINDS 15 TO 20 MPH. .SATURDAY NIGHT AND SUNDAY...MOSTLY CLOUDY. A 20 PERCENT CHANCE OF THUNDERSTORMS. LOWS IN THE UPPER 50S. HIGHS IN THE LOWER 80S. .SUNDAY NIGHT AND MONDAY...MOSTLY CLOUDY. A 30 PERCENT CHANCE OF THUNDERSTORMS. LOWS IN THE LOWER 60S. HIGHS IN THE LOWER 80S. .MONDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF THUNDERSTORMS. LOWS IN THE LOWER 60S. .TUESDAY THROUGH WEDNESDAY...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF THUNDERSTORMS. HIGHS IN THE LOWER 80S. LOWS IN THE LOWER 60S. $$ IAZ002-003-013-014-072145- OSCEOLA-DICKINSON-OBRIEN-CLAY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER 419 AM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... .TODAY...BECOMING MOSTLY SUNNY AND VERY WINDY. A 30 PERCENT CHANCE OF THUNDERSTORMS IN THE VERY EARLY MORNING. HIGHS IN THE MID 80S. SOUTH WINDS 15 TO 30 MPH...INCREASING TO SOUTHWEST 30 TO 40 MPH IN THE AFTERNOON. .TONIGHT...WINDY. MOSTLY CLOUDY. CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IN THE EVENING. LOWS IN THE UPPER 40S. WEST WINDS 25 TO 40 MPH...BECOMING NORTHWEST 10 TO 20 MPH AFTER MIDNIGHT. CHANCE OF RAIN 30 PERCENT. .FRIDAY...SUNNY. HIGHS IN THE LOWER 70S. WEST WINDS 10 TO 20 MPH. .FRIDAY NIGHT...MOSTLY CLEAR. LOWS AROUND 50. SOUTHWEST WINDS 5 TO 10 MPH. .SATURDAY...MOSTLY SUNNY. HIGHS IN THE LOWER 80S. SOUTHWEST WINDS 10 TO 20 MPH. .SATURDAY NIGHT AND SUNDAY...MOSTLY CLOUDY. A 20 PERCENT CHANCE OF THUNDERSTORMS. LOWS IN THE UPPER 50S. HIGHS IN THE LOWER 80S. .SUNDAY NIGHT AND MONDAY...MOSTLY CLOUDY. A 30 PERCENT CHANCE OF THUNDERSTORMS. LOWS IN THE LOWER 60S. HIGHS IN THE LOWER 80S. .MONDAY NIGHT...MOSTLY CLOUDY WITH A 40 PERCENT CHANCE OF THUNDERSTORMS. LOWS IN THE MID 60S. .TUESDAY THROUGH WEDNESDAY...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF THUNDERSTORMS. HIGHS IN THE MID 80S. LOWS IN THE LOWER 60S. $$ IAZ021-022-032-072145- CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE... HOLSTEIN...BATTLE CREEK 419 AM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... .TODAY...BECOMING MOSTLY SUNNY AND VERY WINDY. A 20 PERCENT CHANCE OF THUNDERSTORMS IN THE VERY EARLY MORNING. HIGHS IN THE MID 80S. SOUTH WINDS 15 TO 30 MPH...INCREASING TO SOUTHWEST 30 TO 40 MPH IN THE AFTERNOON. .TONIGHT...WINDY. MOSTLY CLOUDY. A 20 PERCENT CHANCE OF LIGHT SHOWERS IN THE EVENING. LOWS AROUND 50. WEST WINDS 25 TO 40 MPH... DECREASING TO 10 TO 15 MPH AFTER MIDNIGHT. .FRIDAY...SUNNY. HIGHS IN THE MID 70S. WEST WINDS 10 TO 15 MPH. .FRIDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 50S. SOUTHWEST WINDS 5 TO 10 MPH. .SATURDAY...MOSTLY SUNNY. HIGHS IN THE LOWER 80S. SOUTH WINDS 10 TO 20 MPH. .SATURDAY NIGHT...PARTLY CLOUDY IN THE EVENING...THEN MOSTLY CLOUDY WITH A 20 PERCENT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. LOWS IN THE UPPER 50S. .SUNDAY THROUGH WEDNESDAY...MOSTLY CLOUDY WITH A 30 PERCENT CHANCE OF THUNDERSTORMS. HIGHS IN THE MID 80S. LOWS IN THE LOWER 60S. $$ MJF
2 follow-up statements
000 WWUS73 KUNR 071850 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1250 PM MDT THU JUN 7 2007 .A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA TODAY...PRODUCING VERY STRONG NORTHWEST WINDS THROUGH EARLY EVENING. SDZ001-012-013-025-026-031-072-073-WYZ071-080300- /O.CON.KUNR.HW.W.0011.000000T0000Z-070608T0300Z/ HARDING-BUTTE-NORTHERN MEADE CO PLAINS-NORTHERN FOOT HILLS- RAPID CITY-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...BELLE FOURCHE...FAITH... SPEARFISH...RAPID CITY...WALL...STURGIS...UNION CENTER...COLONY 1250 PM MDT THU JUN 7 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO PRODUCE VERY STRONG NORTHWEST WINDS TODAY. FROM NORTHWEST SOUTH DAKOTA THROUGH THE RAPID CITY AREA...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE THIS AFTERNOON. WINDS ARE EXPECTED TO SUBSIDE BY EARLY EVENING. A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. $$ SDZ002-014-027-030-032-041>044-046-047-049-074-080300- /O.CON.KUNR.WI.Y.0021.000000T0000Z-070608T0300Z/ PERKINS-ZIEBACH-SOUTHERN FOOT HILLS-CUSTER CO PLAINS-HAAKON- FALL RIVER-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...LEMMON...BISON...DUPREE...HOT SPRINGS... FOLSOM...PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA... MARTIN...WHITE RIVER...MISSION...WINNER...HERMOSA 1250 PM MDT THU JUN 7 2007 /150 PM CDT THU JUN 7 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL CONTINUE TO PRODUCE STRONG NORTHWEST WINDS TODAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THIS AFTERNOON. WINDS ARE EXPECTED TO SUBSIDE BY EARLY EVENING. A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. $$ CALDERON
000 WWUS73 KUNR 080159 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 759 PM MDT THU JUN 7 2007 SDZ001-012-013-025-026-031-072-073-WYZ071-080300- /O.CAN.KUNR.HW.W.0011.000000T0000Z-070608T0300Z/ HARDING-BUTTE-NORTHERN MEADE CO PLAINS-NORTHERN FOOT HILLS- RAPID CITY-PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...BELLE FOURCHE...FAITH... SPEARFISH...RAPID CITY...WALL...STURGIS...UNION CENTER...COLONY 759 PM MDT THU JUN 7 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE HIGH WIND WARNING. NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING. $$ SDZ002-014-027-030-032-041>044-046-047-049-074-080300- /O.CAN.KUNR.WI.Y.0021.000000T0000Z-070608T0300Z/ PERKINS-ZIEBACH-SOUTHERN FOOT HILLS-CUSTER CO PLAINS-HAAKON- FALL RIVER-SHANNON-JACKSON-BENNETT-MELLETTE-TODD-TRIPP- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...LEMMON...BISON...DUPREE...HOT SPRINGS... FOLSOM...PHILIP...EDGEMONT...PINE RIDGE...KYLE...KADOKA... MARTIN...WHITE RIVER...MISSION...WINNER...HERMOSA 759 PM MDT THU JUN 7 2007 /859 PM CDT THU JUN 7 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Jun 7, 3:00 AM MDT, 30 minutes earlier.
Area forecast discussion, Jun 7, 3:00 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
300 AM MDT THU JUN 7 2007
.DISCUSSION...08Z SURFACE ANALYSIS HAS SURFACE LOW ACROSS
NORTHEASTERN SOUTH DAKOTA WITH WARM FRONT DRAPED ACROSS CENTRAL
MINNESOTA AND COOL FRONT RUNNING SOUTH ACROSS CENTRAL NEBRASKA INTO
THE TEXAS PANHANDLE. SECONDARY COLD FRONT IS SAGGING SOUTH ACROSS
EASTERN MONTANA INTO WESTERN NORTH DAKOTA. TEMPERATURES ARE
CURRENTLY IN THE 50S WITH WEST TO NORTHWEST WINDS AT 10 TO 20 MPH.
MID LEVEL LOW PRESSURE SITS ACROSS NORTHWESTERN SOUTH DAKOTA...AND
THE UPPER LEVEL LOW IS ACROSS NORTHEAST WYOMING INTO WESTERN SOUTH
DAKOTA. PRECIPITATION IS WRAPPING AROUND MID LEVEL LOW...SKIRTING
NORTHERN AND WESTERN SOUTH DAKOTA...AND DROPPING SOUTH INTO
NORTHEAST WYOMING AT THIS TIME.
THIS MORNING...MID AND UPPER LOW SHIFT EAST ACROSS CENTRAL SOUTH
DAKOTA TODAY AS A SHORTWAVE RIDGE DROPS SOUTH OUT OF CANADA. WRAP
AROUND MOISTURE WILL CONTINUE TO FILL IN ACROSS NORTHEAST WYOMING
AND NORTHWESTERN SOUTH DAKOTA THROUGH THE MORNING HOURS. AS HIGH
PRESSURE MOVES IN FROM THE NORTHWEST...AND THE LOW IS NUDGED TO
THE EAST...STRONG NORTHWEST WINDS WILL DEVELOP BY MID MORNING. WINDS
SHOULD PREDOMINATELY BE IN THE 25 TO 35 MPH RANGE...BUT THERE SHOULD
BE A NARROW CORRIDOR FROM NORTHWEST SOUTH DAKOTA THROUGH THE RAPID
CITY AREA WHERE THE PRESSURE GRADIENT IS SQUEEZED JUST A LITTLE
TIGHTER...RESULTING IN WINDS THAT OCCASIONALLY REACH HIGH WIND
WARNING CRITERIA. A WIND ADVISORY WILL BE IN EFFECT THROUGH MID
EVENING FOR THE ENTIRE SOUTH DAKOTA FORECAST AREA WITH THE EXCEPTION
OF THE NORTHWEST SOUTH DAKOTA TO RAPID CITY CORRIDOR...WHERE THE
HIGH WIND WARNING WILL RESIDE. IN ADDITION...THE FLASH FLOOD WATCH
WILL CONTINUE FOR BUTTE COUNTY...AND THE NORTHERN BLACK HILLS AND
FOOTHILLS. THE POTENTIAL FOR HEAVY RAINFALL ACROSS THIS AREA STILL
EXISTS...ALTHOUGH LATEST MODEL TRENDS ARE TRYING TO PUSH THE
PRECIPITATION THROUGH WESTERN SOUTH DAKOTA A LITTLE QUICKER.
SOME LINGERING RAIN SHOWERS ARE POSSIBLE ACROSS SOUTH CENTRAL SOUTH
DAKOTA THIS EVENING...WITH THE REMAINDER OF THE FORECAST AREA
CLEARING OUT OVERNIGHT. FRIDAY INTO THE WEEKEND WILL BE WARMER AND
DRIER...WITH JUST A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS THIS WEEKEND.
EXTENDED...ZONAL FLOW WL DOMINATE WX IN THE EXTENDED. A SERIES OF WK
S/WS WL MV THROUGH THE FLOW FOR THE END OF THE WORK WEEK INTO THE
WEEKEND. THIS WILL BRING A SLIGHT CHANCE OF TSTMS THRU THE PERIOD
ALONG WITH SEASONAL TEMPERATURES.
&&
.AVIATION...UPPER LOW NOW IN NERN WY WL CONT TO MOVE EAST TODAY
ACRS WRN SD. IFR/MVFR CONDS DUE TO CIGS/RAIN/FOG CAN BE EXPECTED
NORTH AND NORTHWEST OF THE SYSTEM...MAINLY IN ERN WY/NRN BLACK
HILLS/NWRN SD AND WRN ND. VFR CONDS AND SCT SHOWERS ARE EXPECTED
ACRS SRN SD AND WRN NEB THROUGH THE FCST PERIOD
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE NORTHERN
BLACK HILLS...NORTHERN FOOTHILLS...AND BUTTE COUNTY.
...HIGH WIND WARNING THROUGH THIS EVENING FOR PARTS OF NORTHWEST
SOUTH DAKOTA THROUGH WEST CENTRAL SOUTH DAKOTA.
...WIND ADVISORY THROUGH THIS EVENING FOR MOST OF WESTERN AND
SOUTH CENTRAL SOUTH DAKOTA.
WY...HIGH WIND WARNING THROUGH THIS EVENING FOR THE COLONY AREA IN
EXTREME NORTHEAST WYOMING.
&&Hazardous weather outlook, Jun 6, 11:00 AM MDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1100 AM MDT WED JUN 6 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-071300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1100 AM MDT (1200 PM CDT) WED JUN 6 2007 ...MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHWEST AND CENTRAL SOUTH DAKOTA THIS AFTERNOON AND EVENING... ...FLASH FLOOD WATCH WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR THE NORTHERN BLACK HILLS...NORTHERN FOOTHILLS...STURGIS FOOTHILLS...AND BUTTE COUNTY IN SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF NORTHWEST AND CENTRAL SOUTH DAKOTA...MAINLY EAST OF A LINE FROM BUFFALO...TO PHILIP...TO MISSION. A SLIGHT RISK FOR SEVERE THUNDERSTORMS IS FORECAST FOR THE REST OF THE FORECAST AREA. A STRONG UPPER LEVEL SYSTEM WILL APPROACH THE REGION TODAY MAKING CONDITIONS FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THERE WILL BE A THREAT FOR LARGE HAIL AND DAMAGING WINDS. THE POSSIBILITY ALSO EXISTS FOR A FEW OF THESE THUNDERSTORMS TO PRODUCE TORNADOES ACROSS FAR NORTHWEST AND SOUTH CENTRAL SOUTH DAKOTA. HEAVY RAIN IS ALSO POSSIBLE WITH DEVELOPING THUNDERSTORMS TODAY. ANY STRONG STORMS THAT DEVELOP COULD CAUSE FLASH FLOODING ACROSS AREAS WHERE THE GROUND IS ALREADY SATURATED FROM RECENT HEAVY RAINS... PARTICULARLY ACROSS THE NORTHERN BLACK HILLS AND FOOTHILLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL RAINFALL IS LIKELY ON THURSDAY ACROSS THIS AREA AS UPSLOPE ENHANCED RAINFALL DEVELOPS. AS THE SYSTEM BEGINS TO MOVE EAST OF THE AREA...STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE PLAINS...ESPECIALLY NORTHWEST SOUTH DAKOTA. SUSTAINED WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 55 MPH...ARE EXPECTED DURING THE DAY FROM BUFFALO TO THE RAPID CITY AREA. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:06 PM MDT | Severe Thunderstorm Warning | UNR | Meade | 54 min |
| Jun 6, 6:18 PM MDT | Severe Thunderstorm Warning | UNR | Harding | 57 min |
| Jun 6, 6:25 PM MDT | Severe Thunderstorm Warning | UNR | Haakon, Ziebach | 65 min |
| Jun 7, 3:30 AM MDT | High Wind Warning | UNR | Butte, Harding, Lawrence, Meade, Pennington | 16 hr |
Nearby
Wind Advisories in South Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.